Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 60, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Aug 27, 2005, 9:11 PM CDT for Hockley County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2005, 9:11 PM CDT (02:11 UTC)
- Expired
- Aug 27, 2005, 10:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Hockley County, TX
The radar
The Lubbock radar (KLBB), 57 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 9:35 PM CDT | HAIL 1 | Levelland, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2282 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLUB 280212
TORLUB
TXC219-280300-
/O.NEW.KLUB.TO.W.0060.050828T0211Z-050828T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
911 PM CDT SAT AUG 27 2005
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
HOCKLEY COUNTY IN NORTHWEST TEXAS
* UNTIL 1000 PM CDT
* AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THIS STORM WAS LOCATED 8 MILES SOUTH OF PEP...
11 MILES EAST OF MORTON...OR NEAR PETIT...MOVING SOUTHEAST AT 25
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SUNDOWN...PEP...
WHITHARRAL AND LEVELLAND.
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3382 10257 3365 10259 3342 10253 3342 10224
3366 10209
$$1 follow-up statement
000
WWUS54 KLUB 280228
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
927 PM CDT SAT AUG 27 2005
TXC219-280300-
/O.CON.KLUB.TO.W.0060.000000T0000Z-050828T0300Z/
HOCKLEY TX-
927 PM CDT SAT AUG 27 2005
...A TORNADO WARNING CONTINUES UNTIL 1000 PM CDT FOR HOCKLEY
COUNTY...
AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED NEAR LEVELLAND...MOVING
SOUTHEAST AT 40 MPH.
THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL...NEAR BASEBALL
SIZED...AND WIND GUSTS TO 80 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LEVELLAND...
SUNDOWN...OPDYKE WEST AND SMYER.
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW
LAT...LON 3382 10257 3365 10259 3342 10253 3342 10224
3354 10210 3373 10209
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Aug 27, 3:30 PM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Aug 27, 3:30 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT SAT AUG 27 2005 .SHORT TERM... WEAK SURFACE BOUNDARY EXISTS THIS AFTERNOON OVER THE NORTHERN SECTIONS OF COCHRAN-HOCKLEY-LUBBOCK-CROSBY COUNTIES WITH AN OUTFLOW SITUATED ACROSS THE NORTH OVER CASTRO-SWISHER COUNTIES...AS EVIDENT IN THE ENHANCED CU FIELD ON VISIBLE IMAGERY AND ISOLATED CONVECTION ON 88D REF DATA. SPC MESOSCALE GRID DATA OVER THE REGION DEPICTS THE TRANSLATION OF CONVECTION BEST PHASED WITH THE 700-500 MB AVERAGE FLOW OFF TO THE SOUTHEAST BETWEEN 15-20 KNOTS. MID-LEVEL DRYING DEPICTED ON WATER VAPOR FROM WSW OF ROSWELL TO ENE OF LUB-AMA AND CONVECTION IS EXPECTED TO CONTINUE DEVELOPING IN THIS AREA OF MARGINAL CONVECTIVE INSTABILITY. CONVECTIVE POTENTIAL WILL BECOME MORE WIDESPREAD TONIGHT AND INTO SUNDAY AS A POTENT SHORTWAVE TROF SEEN OVER UT/CO THIS AFTERNOON PROPAGATES EAST/SOUTHEAST TOWARD THE TEXAS PANHANDLE. KINEMATICS ARE FAVORABLE FOR ANOTHER MCS DEVELOPMENT OVERNIGHT AND INTO SUNDAY. GFS AND NAM BOTH IDENTIFY WELL WITH THIS FEATURE...HOWEVER THE GFS TRACKS THE BRUNT OF THE WAVE ENERGY TO OUR NORTH/NORTHEAST BEFORE STALLING/REDEVELOPING AND PULLING IT SOUTHWARD OVER THE FORECAST AREA SUNDAY NIGHT. THE NAM FORECASTS THE FEATURE TO PUSH MORE SOUTH OVER THE AREA WITH A WESTWARD SHIFT LATE SUNDAY. THE GFS HAD AN MCS SIGNAL IN THE 12Z OUTPUT YESTERDAY WHICH FORECAST CONVECTION TO BE NORTH/NORTHEAST OF THE AREA...WHILE VERIFICATION HAD THE CONVECTION MORE SOUTH OVER THE SOUTH PLAINS EARLY TODAY. THEREFORE...BASED ON WATER VAPOR TRENDS AND MODEL CONTINUITY...WILL ADJUST THE NAM SOLUTION AND MAINTAIN/FORECAST A WIDESPREAD EVOLUTION OF CONVECTION FROM THE NNW OVERSPREADING THE AREA TONIGHT THROUGH SUNDAY. 12Z AND FORECAST SOUNDING PROFILES CONTINUE TO SUPPORT MICROBURST POTENTIAL WITH THE ANTICIPATED MCS. CELL MOVEMENT SHOULD INHIBIT SIGNIFICANT FLASH FLOOD ISSUES...HOWEVER BRIEF AND LOCALIZED URBAN FLOODING AND STREAM OVERFLOW WILL BE A CONCERN...ESPECIALLY OVER AREAS IMPACTED FROM HEAVY RAINS OVER THE PAST WEEK. BML.10 .LONG TERM... UPPER RIDGE AMPLIFYING OVER SOUTHWEST DESERTS WILL ALLOW A BIT OF A TROUGH TO CARVE OUT OVER SOUTHERN HIGH PLAINS BY SUNDAY NIGHT IN NORTH-NORTHWEST FLOW. NAM VERSION IS A BIT WEAKER AND PREFERRED GIVEN SUSPICIONS OF GFS CONVECTIVE FEEDBACK ISSUES. HAVE THUS TRENDED TOWARDS SLIGHTLY HIGHER MENTION OF THUNDERSTORMS SUNDAY NIGHT... LASTING INTO MONDAY MORNING BEFORE DECREASING. RIDGE LINE SHOULD THEN SLOWLY APPROACH AND THEN EXPAND MID WEEK AND BEYOND. QUESTIONABLE HOW STRONG NEXT FRONT WILL BE GIVEN MASSIVE RIDGE...BUT LATEST RUNS SEEM INSISTENT ON BOUNDARY AT LEAST MAKING IT IN BRIEFLY AROUND WEDNESDAY/THURSDAY. MINOR CHANGES TO MOST OF EXTENDED PACKAGE. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 84 59 88 / 80 50 50 40 TULIA 64 85 60 83 / 80 50 50 40 PLAINVIEW 64 84 61 83 / 80 50 50 40 LEVELLAND 66 86 62 86 / 70 50 50 40 LUBBOCK 66 85 62 86 / 70 50 50 40 BROWNFIELD 67 88 62 87 / 70 50 50 40 CHILDRESS 68 88 64 88 / 70 50 50 40 SPUR 69 88 65 87 / 60 50 50 40 ASPERMONT 70 90 65 86 / 60 50 50 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/05
In the hours before
Local storm report, Aug 27, 8:03 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
803 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 6 W MULESHOE 34.23N 102.83W
08/27/2005 4.25 INCH BAILEY TX LAW ENFORCEMENT
&&
KWIDELSKLocal storm report, Aug 27, 8:08 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
808 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL WILSON 33.32N 101.73W
08/27/2005 1.00 INCH LYNN TX LAW ENFORCEMENT
HAIL COVERING THE ROADWAY.
&&
KWIDELSKLocal storm report, Aug 27, 8:13 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
813 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND DMG 8 W POST 33.19N 101.52W
08/27/2005 GARZA TX LAW ENFORCEMENT
1 MILE STRETCH OF POWERLINES DOWN ALONG US HIGHWAY 380
JUST INSIDE THE GARZA COUNTY LINE. REPORTED BY THE LYNN
COUNTY SHERIFFS OFFICE.
&&
KWIDELSKLocal storm report, Aug 27, 8:17 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
817 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND GST 5 SW GRAHAM 33.10N 101.53W
08/27/2005 69 MPH GARZA TX MESONET
&&
KWIDELSKLocal storm report, Aug 27, 8:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
853 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL 7 E TAHOKA 33.16N 101.67W
08/27/2005 0.88 INCH LYNN TX LAW ENFORCEMENT
&&
KWIDELSKLocal storm report, Aug 27, 8:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION AM TO PM
NATIONAL WEATHER SERVICE LUBBOCK TX
853 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 7 E TAHOKA 33.16N 101.67W
08/27/2005 0.88 INCH LYNN TX LAW ENFORCEMENT
&&
KWIDELSKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 50 min |
| Aug 27, 7:15 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 30 min |
| Aug 27, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 29 min |
| Aug 27, 7:43 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 32 min |
| Aug 27, 7:46 PM CDT | Flash Flood Warning | LUB | Parmer | 119 min |
| Aug 27, 7:50 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 40 min |
| Aug 27, 8:03 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 57 min |
| Aug 27, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 33 min |
| Aug 27, 8:39 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 66 min |
| Aug 27, 8:49 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 26 min |
| Aug 27, 8:50 PM CDT | Flash Flood Warning | LUB | Bailey, Lamb | 3 hr |
| Aug 27, 9:18 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 42 min |
| Aug 27, 9:55 PM CDT | Flash Flood Warning | LUB | Parmer | 3 hr |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.